Depo Provera the wicked little truth.

I know I have talked about this on going health problem before, but today I really want to talk about this, I want to talk about Depo Provera. And how this wicked little shot ruined things for me. Now, let me say this before going on, I don’t know how this shot is for all of you if you take it, but for me and my experience and for many many other women this shot is nothing short of HORRENDOUS.

Here is why.

Let me start as to why I was on it, I was breast feeding my baby and needed a birth control that was “safe” to have while breast feeding. So my post op OB-GYN suggested Depo, I asked if there were any weird side effects or things and she said no it is safe. The most women complain about was weight gain and no period. Which, Ortho tricyclin can cause too, I never had it do that to me though. I thought OK, since I was being told I could step up my workout. At this time I was about 7 pounds away from Pre-pregnancy weight. I was happy starting to fit back into my clothes. Little did I know that would be all about to change thanks to a series of shots.

Around the time of my first shot, my kids were in and out of hospital and dr offices. Then I got sick, and had to have a prednisone shot and steroids. Now, I know with Steroids weight gain happens, moon face happens, weird food cravings, swellings, joint pains, etc. But, these symptoms occur with on going use of this medication, I stopped taking it 3 to 4 weeks when I actually noticed something was wrong.

MY mom said I had moon face, I was swollen. I felt like I had a saline drip and was unable to bend my legs. My joints hurt to walk. A problem I am having today right now. I felt off, I felt bad. I am exhausted all the time, the fatigue is serious.I will break out in cold sweats where it feels like every pore opened up. Followed by teeth chattering cold spells followed by a hot flash so bad you can make an omelette on my back.My depression was worse, and my mood swings were off the charts bad. MY symptoms were, from my research, due to depo. And I wanted to confirm it with my OB, So I called and was told there was NO WAY possible it was the depo shot. NONE, as I would have noticed all the symptoms with shot #1. Not true, most women get these symptoms a lot of times on shot 2 or 3.

Unsatisfied with my results, OH they blamed Prednisone, I went to my primary. Who concluded that it was depo, my peturitary gland may be messed up, my thyroid could be unbalanced, and another weird symptom is breast leaking but it isn’t from breast feeding. My supply dried up a long time before this. I had to stop breast feeding due to it. I know this is a bit weird to talk about but it is true and is a bad symptom you need to talk to your doctor and get a butt ton of blood work done.

My hormones are not in balance and my body is fighting itself.

OH did I mention it messes up your sex drive?No? Well it does! It disappears faster than a cake in a conference room. If you get your period it is awful and there is spotting. Some women have period non stop.

The doctor also concluded that my “weight gain” wasn’t real weight gain, but water. I am retaining so much fluid. SO, we decided I have to stop the shot. I am never doing that again. And ladies, I urge you to do your research before getting this shot. This shot has a wicked little truth, a wicked little truth that I wish I knew more of. But I trusted my post op OB, I trusted I was not being put in a situation like this. But I was, and for them to blame something else…was horrible. I will never take that shot, and I hope that my story and other’s stories help you make the decision.


Thank you for reading,
Stephanie

6 comments for “Depo Provera the wicked little truth.

  1. August 2, 2018 at 4:28 PM

    Yikes!! My OB never even mentioned depo as a possibility to me. I am taking the mini pill and it doesn’t affect breastfeeding either. I didn’t have many issues with side effects either. So sorry you went through all this! I hope it resolves quickly! Thanks for sharing!

    • Stephanie
      August 2, 2018 at 6:51 PM

      with my first i was on lo estrin 24. I wish i never got the shot

  2. Shawn
    August 3, 2018 at 10:42 AM

    I read this yesterday, and I just want to thank you for writing it. With the exception of having a little one, your story is mine, quite literally right down to my body also fighting itself. As sad as it makes me knowing others are suffering, it’s almost a relief to know I’m not crazy and that someone else understands.

    • Stephanie
      August 3, 2018 at 3:13 PM

      You are not alone, there a lot of us who have had experiences like this one. It is horrible!!!!

  3. Traci Johnstone
    August 3, 2018 at 5:29 PM

    Thank you for sharing your experience. I took the shot (twice) over 8 years ago and I’ve been suffering the effects ever since. I coauthored the book THE DANGERS OF DEPO, we collected stories from women all over the world. I wish I could have included yours. Speaking of sharing stories… Can I share your story on depotruth.ca under SHARE YOUR STORY?

    • Stephanie
      August 5, 2018 at 8:22 AM

      Thank you Traci, it is so great to know so many of us are not alone in this. I don’t mind just ask that you link back to my blog if you share my story.

Leave a Reply

Your email address will not be published. Required fields are marked *

This site uses Akismet to reduce spam. Learn how your comment data is processed.